|HIV drugs and Aging
Nov 23, 2013
I am now exactly 40years old and was diagnosed to be positive last year in September 2012 . I really do not know when I contracted the virus. I am very healthy .I have not fallen sick of any kind since young ( I am a healthy person since birth ). But then with the issues of being HIV ,I almost went mad . I went into depression , The community I come from is very negative about HIV.HIV means death. Then I got into knowing this website . This has become my only friend and has helped me alot. My relatives and friends do not know that I am positive; I prefer not telling them in order to avoid negative approaches and attitudes. And good enough , I am not in any relationship since I separated from my husband 7yrs ago; I am almost a celibate :).My CD4 count of late is above 400 and the viral load is 1200 copies . I then decided and started the ARVS which is Tenolam and Estiva . As I say ,I have no health problems at all , no side effects of the drugs .I am very active and very focused and intelligent as before .I have agreed to live the rest of my life taking the ARVs. But now the question comes , as years go by and I become old , what would be the effect of the drugs on me?
| Response from Mr. Vergel
First of all, you should feel proud of yourself that you were able to overcome the shock and depression that happened when you were surprised by your HIV diagnosis. Very few people can deal with this by themselves without telling anyone. I am glad you found us. We are a virtual community that can be there for you!
You are taking tenofovir plus efavirenz. I hope you are also taking epivir (3TC, lamivudine) since you need three medications to control the virus. You started with good numbers, so you should do well on medications.
Many people are able to have a life close to normal with HIV medications like the ones you are taking. The only issues to watch for in the long term while we are aging is bone loss, a slight increase in LDL cholesterol, kidney disfunction, or fatigue induced by poor sleep related to efavirenz. Most doctors automatically monitor for all of these potential side effects with the exception of bone density. Some physicians order bone scan tests every few years to ensure that your bone density is stable.
I would plan a normal life if I was you. Your challenge is to find emotional support in a society that may have a huge stigma against HIV. Hopefully TheBody.com can help you even if it is virtually.
Good luck and let us know if you need anything.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blowjob From A Prostitute Negative At 16 Weeks
- Burning Penis After Touching Anus Worried I Have HIV
- Headache After Anal Sex With Condom Does It Mean I Have HIV
- Pain In Balls After Breast Sucking Sign Of HIV AIDS
- Pain In Balls After Drinking After Someone Sign Of HIV AIDS
- Sore Testicles After Anal Sex With Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.